Missed dose of synthroid?

Discussion in 'Fibromyalgia Main Forum' started by hagardreams, Jul 14, 2008.

  1. hagardreams

    hagardreams New Member

    Has anyone missed a dose of synthroid?

    I woke up and took the blood pressure pill, and forgot the synthorid. I was reading not to take the thyroid pill with food it could make me sick. Since I have already taken the blood pressure pill with crackers, should I take the synthroid.

    Just wondering if anyone else has done this. My mother said she can tell if she misses a dose, I am sure dreading something strange happening from not taking it. Any ideas on what it could do. Can you tell I am paranoid! LOL! I guess I will find out soon.

    I pray everyone is having a good start to their day.
    God bless, Julie

    P.S. Any idea on thryroid problems and its effect on fibro?
    [This Message was Edited on 07/15/2008]
  2. TXPeach

    TXPeach New Member

    I have been taking synthroid for 31 years, and during that time, I have missed numerous doses for one reason or another.

    I feel a bit more lethargic if I miss a dose, but that's about it. I have never had any strange feelings happen from missing a dose.

    My question is do you usually take it in the morning or in the evening?

    I usually take mine in the evening so if I miss a dose I will just wait until the following evening to take it. If you take yours in the mornings, I don't see how it could hurt to take it at lunch or even a little later in the day. I would say it depends on how much time has passed since you last took a dose.

    I've heard to take it with food, but I've also heard not to take it with food. This has never had any effect on me whatsoever.

    We usually have dinner around 6 p.m. and I take my synthroid at the same time that I take my amitriptyline which is anywhere from 8 to 11 p.m. depends on how tired I am and what time I go to bed.

    Just curious...what dosage are you taking? I take 125 mcg.

    I think you'll be fine either way, and of course, everyone reacts to medications differently. That's just my own personal experience.

    Good luck and I hope you have a great, pain-free day!

    God bless,
  3. BlueSky555

    BlueSky555 New Member

    I have been on it for @ 25 years and I have missed doses many times. I do know that it takes a while to get it into your system, therefore, will take awhile to get out.

    I haven't had any problems from missing doses but again, our systems are different.

    I hope this will help.

    By the way, I take .100 mgs. and take it 1st thing in the mornings.

  4. mujuer

    mujuer New Member

    I forgot my morning dose. I usually take it first thing in the morning with my coffee. My Dr. says to take it on an empty stomach, not that it would make me sick but something about the absorbtion. I have missed it many times over the years and will take it whenever I remember it that day whether I have eaten or not. The Dr. says to always take it everyday regardless if you forgot to take it on an empty stomach, that it is important to just get it in your system daily. Hope this helps. P
  5. gapsych

    gapsych New Member

    Hi, I have also missed does of my synthroid and have just taken it later in the day.

    However, if not sure, call your pharmacist. Also my doctor told me to not take synthoird close to bedtime as it can cause insomnia.I believe it also says this in the phamplet you get with your prescription.

    But go by what your doctor says, as there might be exceptions to this.

    Yes, thyroid problems can affect your energy as well as other things. It is simple to get it checked out. I have been on it for fifteen years and have only had to up it once.

    When getting tested make sure they do both tests as the TSH is only a screening. I have to have a bunch of the "t", sorry brain fog here, as I was once hyperthyroid.

    The percentage of people needing synthroid increases dramatically after the age of fifty. Just your body getting older I guess.

    Take care,
  6. findmind

    findmind New Member

    My printout from the pharmacy says take it in the evening, and do not eat any dairy products (cheese, milk, etc.) with it.

    So I take it just as I go upstairs to go to bed.

    yes, I've forgotten a dose here or there; just forget about it and take it at next dose time.

  7. gapsych

    gapsych New Member

    Thanks for the information. It was years ago when my doctor said that.

    Interestingly, I pick up my synthroid tomorrow, so plan to read the pamphlet very closely.

  8. Peace77

    Peace77 New Member

    In the winter I got very depressed and missed nearly 3 months, here and there I'd take it. It just caused me to gain a lot of weight and tiredness. But nothing drastic, I don't know maybe it boosts us emotionally too. I'll have to look that up. Peace